U.S. doctors online nowAsk doctors free
Williamston, Michigan
A 46-year-old female asked:

just started lyrica (pregabalin) 75mg weaning off neurontin 300mg 4 tabs a day what can i expect if any for side effects in the weaning process?

3 doctor answers5 doctors weighed in
Dr. Eric Weisman
Neurology 36 years experience
It depends: In my neurology practice I prefer to use Neurontin as Lyrica (pregabalin) has a therapeutic ceiling due to renal metabolism that limits the maximum dose especially in women. Neurontin (gabapentin) can be titrated to 800 or even 1200 mg three times a day. One can switch to one a day gabapentin (Gralise) which appears to have less sedation.
Dr. Paul Grin
Pain Management 36 years experience
No side effects: There is very limited evidence in the medical literature with regards to managing a switch between the two medications. You don't need to taper, just switch over to an equivalent dose: 75mg in the morning and 150mg in the evening. Neurontin 1200 mg = 225 mg Lyrica (pregabalin). You should always consult your physician when making decisions about your health. Good luck.
Dr. Chirag Patel
Specializes in Neurology
Slow taper: Taper the neurontin (gabapentin) slowly, under the guidance of your neurologist. The slower your taper, the less likely you are to experience side effects, which can include tremor, irritability, agitation, anxiety, tachycardia, diaphoresis, confusion, disorientation, catatonia, and status epilepticus. http://www.medscape.com/viewarticle/722526_1

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 48-year-old member asked:

I've had cold symptoms for 3 days. If I had the flu would I have vomited?

1 doctor answer3 doctors weighed in
Dr. Joseph Bouvier
Pediatrics 25 years experience
Possibly: Flu can include: fever, cough, sore throat, runny or stuffy nose, body aches, headache, chills, extreme fatigue, and sometimes vomiting and diarrhea. If progresses and worsens, respiratory distress and worse. Colds can have the same but usually not extreme fatigue, muscle aches and chills.
A 41-year-old member asked:

How can I prevent gluteal and hip pain if I sit all day?

1 doctor answer1 doctor weighed in
Dr. Ronald Galyon
Orthopedic Surgery 35 years experience
Several suggestions: Evaluate your routine to determine how long it takes before the discomfort begins. This will help you determine when to stand and stretch, do isometric exercises, or a combination of both. Evaluate your chair and if possible, obtain one that has at least three adjustment. Seat height, armrest, and lumbar.
A female asked:

My daughter is 14. She has double session tryouts for soccer. That equals 4 1/2 hours of soccer a day. She has horrible blisters on her feet. Her second toe has a blister under her tonail. Her tonail is off colored now. What should we do. She has two more

3 doctor answers5 doctors weighed in
Dr. Brandon Macy
Podiatry 41 years experience
Blisters under: Toenails are quite common in sports participants. If you're able to drain it, apply a topical antibiotic and wrap it in a band aid, that's about the best you can do short term. You might want to check on the size of the soccer boots. If too small, they can be making things worse. Also, i hope the coach/trainer has them wearing running shoes for the pure running workouts.
Dr. Jeffrey Kass
Podiatry 28 years experience
She might try wearing two pair of socks on each foot and see if that helps. This was something I was taught back in high school by my coach and it worked for me. ( to prevent the blisters, not treat them.)
Aug 16, 2012
A 32-year-old female asked:

What meds can b used for fibromialgia and neropathy, if u can't take nurotin, lyrica, (pregabalin) cymbalta?

2 doctor answers7 doctors weighed in
Dr. Julian Bragg
Neurology 17 years experience
Many options: There are multiple other medications that can be helpful in individual cases, including amitryptiline, lamotrigine, and others. A neurologist or rheumatologist can help guide your treatment.
A member asked:

Having abdomnal pain often my period has been late for tha last 4 mons one time I was a whole 16 days late.My period is only last 2 days is this a pro

1 doctor answer2 doctors weighed in
Dr. Michael Swor
Obstetrics and Gynecology 40 years experience
Pain and bleeding: Pain and abnormal cycles signal a gynecological problem. Get checked promptly.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 19, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.